Alert archive / Mississippi / Flash Flood Warnings in 2001
Flash Flood Warning 17, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 3, 2001, 5:15 AM CST for 4 counties in Mississippi. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 3, 2001, 5:15 AM CST (11:15 UTC)
- Expired
- Mar 3, 2001, 7:00 AM CST
- In force
- 105 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clarke County, MS, Covington County, MS, Jasper County, MS, Jones County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 11.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 031116
FFWJAN
MSC023-031-061-067-031300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
515 AM CST SAT MAR 3 2001
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JASPER COUNTY IN EAST CENTRAL MISSISSIPPI
CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI
COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI
JONES COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 700 AM CST
* AT 515 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT RAIN
WAS TAPERING OFF OVER MUCH OF SOUTHEAST MISSISSIPPI.
HOWEVER...MORE SHOWERS AND THUNDERSTORMS WERE DEVELOPING ACROSS
SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA...AND WILL MOVE OVER
THE SAME AREAS WHICH RECEIVED HEAVY RAINFALL EARLIER THIS MORNING.
ANOTHER ONE TO TWO INCHES OF RAIN MAY FALL THROUGH 7 AM...
AGGRAVATING EXISTING FLOODING PROBLEMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS
IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR
CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS.
MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.
64
LAT...LON 3219 8844 3222 8892 3162 8950 3154 8959
3145 8957 3145 8930 3172 8894 3184 8891
3184 8876 3206 8845What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 3, 3:15 AM CST, 2 hours earlier.
Area forecast discussion, Mar 3, 3:15 AM CST, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 315 AM CST SAT MAR 3 2001 LATEST IR IMAGERY THIS MORNING SHOWING COOLING CLOUD TOPS AHEAD OF COLD CORE LIFTING OUT OF MEXICO. THE BACKING WINDS AND COOLING ALOFT TO THE EAST OF THE COLD CORE ARE SERVING TO REFIRE CONVECTION OVER THE NORTHERN GULF...S OF KLCH. ALSO...CONVECTION REFIRING OVER SE LA/SE MS IN PROXIMITY TO STATIONARY FRONTAL BOUNDARY. AVN SHOWING ANOTHER ROUND OF GOOD ISENTROPIC LIFT IN THE 290-310K THETA LAYER TODAY. THIS DUE MORESO TO RISING THETA SURFACES FROM APPROACHING COLD CORE THAN PRESSURE ADVECTION...ALTHOUGH BOTH ARE CONTRIBUTING TO THE OVERALL OMEGA. MOISTURE REMAINS PLENTIFUL WITH PRECIPITABLE WATERS ABOVE 1.5 INCHES OVER THE SE 2/3 OF THE CWFA. WILL...OBVIOUSLY...CONTINUE FFA TODAY...BUT HEAVIEST RAINFALL SHOULD BE OVER THE SE 2/3...ESPECIALLY ALONG THE BOUNDARY WHERE TRAINING CELLS WILL BE COMMON. SOME ADDITIONAL HEFTY AMOUNTS FROM TWO TO FOUR INCHES POSSIBLE. WILL ALSO MENTION FEW SEVERE STORMS IN AREAS ALONG AND S OF THE BOUNDARY WHERE CAPES MAY APPROACH 2500 J/KG. LIFT DIMINISHES FROM THE SW TONIGHT AS SYSTEM MOVES OUT OF THE AREA AND DOWNGLIDE/DRYING BEGINS. WILL...HOWEVER...HAVE TO LEAVE IN SOME POPS DUE TO EXPECTED LIGHT PRECIP. BOUNDARY LAYER COLD AIR ADVECTION/RISING THETA SURFACES SHOULD BE SUFFICIENT FOR SOME LIGHT RAIN. CONTINUED COOLING ALOFT WITH RESIDUAL LOW LEVEL MOISTURE WILL RESULT IN SOME SCATTERED SHOWERS MAINLY DURING THE MORNING SUNDAY. FURTHER DRYING SUNDAY NIGHT WILL FINALLY ALLOW CLOUDS TO BREAK. THE SUN SHOULD RETURN MONDAY. IN THE EXTENDED...MRF SHOWING DRY NW MID LEVEL FLOW THROUGH WEDNESDAY. SURFACE AND MID LEVEL RIDGE MOVES THROUGH WEDNESDAY AFTERNOON AND NIGHT WITH DECENT MOISTURE RETURN ON ITS HEELS THURSDAY AND A CHANCE OF RAIN. NOGAPS HAS A DRIER SOLUTION. WITH LOW CONFIDENCE WILL KEEP CURRENT MENTION OF RAIN THURSDAY AND FRIDAY IN ZONES. JAN 62/50/56/37 +630 MEI 66/52/58/37 +74- .JAN... MS...FLASH FLOOD WATCH ZONES 018-019-025>066-072>074 TODAY. LA...FLASH FLOOD WATCH ZONES 007>009-015-016-023>026 TODAY. AR...FLASH FLOOD WATCH ZONES 074-075 TODAY. 26
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 12:58 AM CST | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 3 hr |
| Mar 3, 2:18 AM CST | Flash Flood Warning | JAN | Clarke, Covington, Jasper, Jones | 3 hr |
| Mar 3, 3:58 AM CST | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 2 hr |
| Mar 3, 7:11 AM CST | Flash Flood Warning | JAN | Adams, Covington, Forrest, Franklin, Jefferson Davis, Jones and 4 more | 3 hr |
| Mar 3, 9:12 AM CST | Flash Flood Warning | JAN | Clarke, Jasper, Smith | 2 hr |
| Mar 3, 10:55 AM CST | Flash Flood Warning | JAN | Adams, Covington, Forrest, Franklin, Jefferson, Jefferson Davis and 5 more | 3 hr |
| Mar 3, 12:45 PM CST | Flash Flood Warning | JAN | Copiah, Hinds, Madison, Rankin, Simpson | 4 hr |
| Mar 3, 12:55 PM CST | Severe Thunderstorm Warning | JAN | Issaquena | 35 min |
| Mar 3, 2:11 PM CST | Flash Flood Warning | JAN | Clarke, Covington, Forrest, Jasper, Jefferson Davis, Jones and 8 more | 2 hr |
| Mar 3, 4:01 PM CST | Flash Flood Warning | JAN | Clarke, Covington, Forrest, Jasper, Jefferson Davis, Jones and 8 more | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.